Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
Suffering from hiatal hernia. Have gas formation resulting in coughing bouts. Take Omaze. How to get relief?
Question: Hi am suffering from hiatal hernia for past two years....there is severe gas formation everyday with results in coughing bouts especially after dinner , have been taking omaze 20 before dinner for past week but doesn't seem to be of much help....kindly advise
Brief Answer: Medical line of treatment by various drugs. Detailed Answer: Hello Welcome to Health Care Magic It seems from the history that you are having hiatus hernia and on treatment for the same with omaze tablets. Hiatus hernia is a condition characterized by herniation of potion of stomach through the hiatus for the esophagus. Hiatus hernia by itself is asymptomatic and the symptoms are because of a condition called as Gastroesophageal reflux disease. The treatment of hiatus hernia is mainly directed towards treatment of Gastroesophageal reflux disease. The treatment I will consider as first step is Diet and life style modification treatment: Avoiding spicy foods, fried foods and consumption of food at frequent intervals. Avoiding sleeping immediately after having food. Reducing obesity if it is present. Medical line of treatment: They include antacids,proton pump inhibitors like omeprazole, H2 receptor antagonists like Ranitidine, drugs reducing the motility of GI tract like Domperidone. Usually I prefer a combination of drugs as many a times a single drug fails to treat the symptoms completely. Surgery is indicated in cases not responding to treatment. Hence I advice you to consult Surgeon for evaluation and appropriate treatment accordingly. Hope I have answered your query. Thank you
Thank you for the answer i was thinking of starting with neksium 40 kindly advise when shud i take it as my problem seems to be towards the night mainly.....also what impact do these medicines have on calcium absorbancy of the body?
Brief Answer: Neksium, Esomeprazole is commonly used for GERD. Detailed Answer: Hello, Welcome to Health Care Magic Thank you for the follow up query. Neksium is Esomeprazole a proton pump inhibitor and is one of the most commonly used drug for treating symptoms of gastroesophageal reflux disease (GERD). The usual dosage is 40 mg once day preferably taken half an hour before food as you have mentioned. Since you have symptoms more towards night it is better to take tablet before dinner in the night. The drug may be required for 4-8 weeks after this only 20 mg may be sufficient depending on the advice of your treating doctor. In addition Diet and life style modification treatment in the form of Avoiding spicy foods, fried foods and consumption of food at frequent intervals. Avoiding sleeping immediately after having food are very important. Neksium and other proton pump inhibitors are known to reduce calcium absorption but not all can experience symptoms because of calcium deficiency. The decision to add calcium supplements to be taken depends on the opinion of your doctor. Hope I have answered your query. Thank you
Thx for the answer my question is about food at frequent intervals u think one shud have three meals a day with some fruits n nuts in between and also what about tea and caffaine....also in some spl occasions like marriage etc can one have two neksium in a day
Brief Answer: Food at frequent intervals to prevent symptoms. Detailed Answer: Hello, Thank you for the follow up query. People who are having Gastroesophageal reflux disease because of hiatus hernia are advised to take food at frequent intervals. This is to neutralize the gastric juices. Yes you can have three meals a day with fruits in between. Caffeine containing products should be better avoided as they increase the acid secretions of the stomach. Neksium is usually prescribed in a dosage of 20 mg twice a day or 40 mg once a day, hence taking two tablets of 40 mg is not advised and usually I wont recommend it to my patients. Neksium needs to betaken for a long time and do continue it as per the advice of your doctor. Hope I have answered your query. Thank you
The User accepted the expert's answer
People also viewed